Come this Wednesday, June 30th it will be the one year mark to my heart surgery. I am OK, I guess. I am alive and that is a good thing but my chest hurts like it never has in my life and they still to date say this is normal, I am not a believer that pain is normal, but anyway. I still have migraines which after my surgery I found a Dr. who prescribed the medicines Cymbalta and Topomax together to take care of both the pain and depression I was trying to deal with. I was at the point last summer/fall that I prayed everyday that tomorrow would not come as I could not bare the pain any longer. I am very strong when it comes to pain and tolerate a lot yet when you are not the one who deals with this pain 24/7 you would never understand what it does to one and what kind of depression this really puts one into. Some have told me I am a selfish little girl and think only of myself when I am so far in the dumps from being in this pain that all I have thought of is never seeing tomorrow, yet never stop to think of what I am feeling inside with all the pain, but back to last fall and finding a Dr. LOL This Dr. brought me great relief in giving me a mix of medicine that gave me that light at the end of the tunnel. I found those good days I never thought I would ever see. I found that there really are days with no pain and I can stand to live and not wish away tomorrow, until NOW!!!!
My life has slowly plummeted. Cymbalta is a very addictive drug, yet I was never told this when I was put on it. I was never told as I was near death the last few mornings driving to work and I have literally woken up at the wheel only 5 minutes into my drive almost hitting the car next to me, and 2 mornings later almost hitting the concrete wall, that at anytime this drug can have severe reactions and hit at anytime. Yes I know that both these drugs together make you extremely tired and this is why I take them at 4pm in the afternoon to sleep at night and have never had problems for the last year of driving in the morning to work, sitting at work falling asleep or even after work at 1pm falling asleep driving home. WTH?? I am not OK with dying at the hands of these Dr.'s prescribing me drugs that are addictive and I have no control over it.
I have made the choice to stop taking them BUT I can't just quit cold turkey of course due to all the extreme side effects: nausea, brain zaps, vertigo, mood swings, etc.
I am scared as this will not only take a huge toll on me and my body emotionally and physically but also my family and those around me. I know I will have Travis there to support me but what do you do without a friend or your family by your side supporting you, understanding you or what the withdrawal symptoms do to you? I know I will be doing this on my own and I will get through this, but it will take awhile and a lot of work and side effects and pain and emotions! I have read many other blogs of people who have had the same experience of coming off this addictive drug and WOW I am not so sure I am ready, but I have to be! So I will just start here and continue to write as I go. It will be good and bad I can imagine, but I will get through this! KM